Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Existence results
for superlinear semipositone $\text{BVP}$'s

Authors: V. Anuradha, D. D. Hai and R. Shivaji
Journal: Proc. Amer. Math. Soc. 124 (1996), 757-763
MSC (1991): Primary 34B15
MathSciNet review: 1317029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the existence of positive solutions to the BVP

\begin{gather*}(p(t)u')' + \lambda f(t,u)=0,\qquad r<t<R,\\ au(r)-bp(r)u'(r)=0,\\ cu(R) +dp(R)u'(R)=0, \end{gather*}

where $\lambda>0$. Our results extend some of the existing literature on superlinear semipositone problems and singular BVPs. Our proofs are quite simple and are based on fixed point theorems in a cone.

References [Enhancements On Off] (What's this?)

  • 1. V. Anuradha and R. Shivaji, A quadrature method for classes of multi-parameter two point boundary value problems, Applicable Anal. (to appear).
  • 2. J. V. Baxley, Some singular nonlinear boundary value problems, Siam J. Math. Anal. 22 (1991), 463--479. MR 92f:34017
  • 3. A. Castro and R. Shivaji, Nonnegative solutions for a class of nonpositone problems, Proc. Roy. Soc. Edinburgh Sect. A 108 (1988), 291--302. MR 90m:34040
  • 4. A. M. Fink, J. A. Gatica, G. E. Hernendez, and P. Waltman, Approixmation of solutions of singular second order boundary value problems, Siam. J. Math. Anal. 22 (1991), 440--462. MR 92f:34016
  • 5. X. Garaizar, Existence of positive radical solutions for semilinear elliptic equations in the annulus, J. Differential Equations 70 (1987), 69--92. MR 89f:35019
  • 6. J. A. Gatica, V. Oliver, and P. Waltman, Singular nonlinear boundary value problems for second order ordinary differential equations, J. Differential Equations 79 (1989), 62--78. MR 90f:34030
  • 7. G. B. Gustafson and K. Schmitt, Method of nonlinear analysis in the theory of differential equations, Lecture notes, University of Utah, 1975.
  • 8. M. A. Krasnosel$'$skii, Positive solutions of operator equations, Noordhoff, Gronigen, the Netherlands, 1964. MR 31:6107
  • 9. S. Taliaferro, A nonlinear singular boundary value problem, Nonlinear Anal. 3 (1979), 897--904. MR 81i:34011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B15

Retrieve articles in all journals with MSC (1991): 34B15

Additional Information

V. Anuradha
Affiliation: Department of Mathematics and Statistics, University of Arkansas at Little Rock, Little Rock, Arkansas 72212

D. D. Hai

R. Shivaji
Affiliation: Department of Mathematics and Statistics, Mississippi State University, Mississippi State, Mississippi 39762

Received by editor(s): June 10, 1994
Additional Notes: The third author was partially supported by NSF Grants DMS-9215027. This author also thanks the CDSNS at Georgia Institute of Technology, Atlanta, GA, for providing a Visiting Research Scientist position (Fall 1993) during which time this work was completed
Communicated by: Hal Smith
Article copyright: © Copyright 1996 American Mathematical Society